MAUDE Adverse Event Report: CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534622T
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during inventory review, a staff member noticed that the un-opened f6 infiniti jl 5 diagnostic catheter had a significant amount of blue colored particles sprinkled all throughout the inside of the unopened package.There was no reported injury to the patient.The device has not been removed from its package, so no observations of flaking could be made.It was stored and prepped according to the instructions for use (ifu).The devices are hung on a hook in the cath lab and received no direct sunlight exposure, only indirect exposure to normal cath lab lighting.They are not stored in the white outer box until use but are kept in cabinets with transparent or dark doors.The shipment of devices was always stored in a climate-controlled environment before being placed in the lab.The device has not been reprocessed or re-sterilized and remains in its original cordis packaging.It has not been exposed to uv lighting or any form of sterilization process at any point.The lab does not use any uv or sterilization processes in general.Other devices in the box were not examined, as no other devices with this lot number remained in the inventory.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, during inventory review, a staff member noticed that the un-opened f6 infiniti jl 5 diagnostic catheter had a significant amount of blue colored particles sprinkled all throughout the inside of the unopened package.There was no reported injury to the patient.The device has not been removed from its package, so no observations of flaking could be made.It was stored and prepped according to the instructions for use (ifu).The devices are hung on a hook in the cath lab and received no direct sunlight exposure, only indirect exposure to normal cath lab lighting.They are not stored in the white outer box until use but are kept in cabinets with transparent or dark doors.The shipment of devices was always stored in a climate-controlled environment before being placed in the lab.The device has not been reprocessed or re-sterilized and remains in its original cordis packaging.It has not been exposed to uv lighting or any form of sterilization process at any point.The lab does not use any uv or sterilization processes in general.Other devices in the box were not examined, as no other devices with this lot number remained in the inventory.The returned sterile device labeled "cath f6inf tl jl 5 100cm" was received in its original sealed pouch and plastic bag and subsequently unpacked for evaluation.Visual inspection revealed that the strain relief was pulverized, leaving only a small portion adhered to the catheter, with additional loose fragments present within the pouch.A yellowish discoloration was observed on the catheter hub, and three distinct kinked or bent sections were noted along the catheter body at approximately 28.0 cm, 56.0 cm, and 85.0 cm from the distal tip; these deformations corresponded with folds seen in the pouch.No other visual anomalies were detected.Dimensional analysis of the catheter¿s internal and external diameters was not conducted to avoid compromising the device¿s integrity, particularly due to the pulverized strain relief and the need to preserve the sample for potential future investigation.Microscopic analysis confirmed the visual findings, including the yellowish discoloration localized to the hub, which was not present in the diagnostic laboratory sample used for comparison.No additional anomalies were identified under microscopic examination.The reported " strain relief - degradation¿ was confirmed by product analysis.The exact cause of these events cannot be determined with the information available.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and product analysis, no definitive root cause identified at this time.Therefore, a risk assessment has been initiated to further review the potential causes.No further action will be taken at this time.
 
Event or Problem Description

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21729871
Report Number9616099-2025-00517
Device Sequence Number8789974
Product Code DQO
UDI-Device Identifier10705032014205
UDI-Public(01)10705032014205(17)251031(10)18166140
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue Number534622T
Device Lot Number18166140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown